Louisiana, 2013Damaging Wind in Louisiana, July 24 to 25, 2013
July 24 to 25, 2013 · NWS LCH · 2 events in 2 counties and zones
Afternoon convection produces a funnel cloud and wind damage.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $4,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Afternoon convection produces a funnel cloud and wind damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Jul 24, 4:02 PM CST, 1 hour 19 minutes earlier.
Area forecast discussion, Jul 24, 4:02 PM CST, 1 hour 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
502 PM CDT WED JUL 24 2013
.DISCUSSION...
00Z TAF ISSUANCE.
&&
.AVIATION...
LINE OF TSRA OVER C LA MOVING SSE AT 20 KTS WILL LIKELY AFFECT AEX
BY 23Z. THUS...PLACED TEMPO GROUP FOR VRB20G30KT...+TSRA...MVFR
VSBY/CEILINGS THRU 02Z. THIS AREA EXPECTED TO DIMINISH AFTER 02Z
AS IT MOVES SSE INTO SC LA. THUS...DID NOT PLACE MENTION OF
CONVECTION FOR LFT/ARA. ELSEWHERE...SW WINDS WILL DIMINISH THIS
EVENING...WITH VFR EXPECTED OVERNIGHT INTO THU.
DML
&&
.PREV DISCUSSION... /ISSUED 346 PM CDT WED JUL 24 2013/
DISCUSSION...
MID-AFTERNOON SFC ANALYSIS SHOWS HIGH PRESSURE CENTERED OVER THE
CNTL GULF MAINTAINING A SWRLY LOW-LEVEL FLOW ACROSS THE REGION...
WHILE A WEAK FRONTAL BOUNDARY IS NOTED NEAR THE OZARKS. WATER
VAPOR IMAGERY SHOWS A DISTURBANCE ALOFT CROSSING THE MID-SOUTH.
THIS DISTURBANCE HELPED PRODUCE AN MCS THIS MORNING WHICH HAS
SPAWNED AN OUTFLOW WHICH HAS BEEN STEADILY FIRING OFF INCREASING
CONVECTION ACROSS NRN LA/CNTL MS THIS AFTERNOON. ELSEWHERE SKIES
ARE PARTLY/MOSTLY CLOUDY WITH TEMPS CONFINED MAINLY TO THE LOWER
90S.
IN THE SHORT-TERM HAVE BUMPED UP LATE AFTERNOON POPS TO 30/40 PERCENT
ACROSS THE NRN TIER OF ZONES...20 PERCENT SOUTH...TO ACCOUNT FOR THE
APPROACHING CONVECTION. AFTER 00Z HAVE PARED POPS BACK TO SILENT
10S SRN 1/2 AND 20/30 NRN 1/2 AS ADDITIONAL ACTIVITY WILL BE
POSSIBLE GIVEN MOIST UNSTABLE AIRMASS IN PLACE AND PROSPECTIVE
OUTFLOWS FROM ONGOING CONVECTION. AFTER MIDNIGHT HAVE STAYED WITH
JUST SLIM POPS AREA-WIDE WITH SLIGHTLY HIGHER PERCENTAGES ACROSS
THE ATCHAFALAYA BASIN WHERE BEST MOISTURE IS PROGGED TO LINGER
WITH THE PASSAGE OF THE SHORTWAVE.
MEDIUM-RANGE GUIDANCE DIFFERS ON THE AMOUNT OF IMPACT THE
ROCKIES/SRN PLAINS RIDGE WILL HAVE ON OUR FORECAST AREA THE NEXT
FEW DAYS. HAVE GONE WITH THE SLIGHTLY WETTER/SLOWER EURO SOLUTION
THIS AFTERNOON WHICH HOLDS BACK THE SIGNIFICANT SHORTWAVE ALOFT
WHILE ALSO MEANDERING THE SFC FRONT. THIS LEADS TO THE BEST POPS
GENERALLY FALLING OVER THE ERN 1/2 OF THE AREA THROUGH FRIDAY...
THEN SHIFTING TO THE NRN 1/2 FOR THE WEEKEND BASED ON FRONTAL
LIFT AND BEST MOISTURE. POPS ARE STILL RATHER LOW THOUGH WITH 30
PERCENT CURRENTLY BEING THE HIGHEST CHANCE OF RAIN ADVERTISED
THROUGH THE PERIOD. MEANWHILE THE ADDITIONAL CLOUD COVER AND
PRECIP WILL HOLD MAX TEMPS DURING THIS TIME FRAME TO GENERALLY IN
THE LOWER 90S.
BY EARLY NEXT WEEK THE MID-LEVEL RIDGE IS PROGGED TO BEGIN
BUILDING EWD OVER THE AREA WHICH WILL LEAD TO DRIER AND WARMER
CONDITIONS ACROSS THE FORECAST AREA. THE MOST SIGNIFICANT ITEM OF
NOTE WILL BE THE TEMPERATURES AS FORECAST MAXES ARE EXPECTED TO
CLIMB TO THE MID 90S FOR MUCH OF THE REGION.
MARINE...
A MAINLY LIGHT TO POSSIBLY MODERATE SWRLY TO WRLY FLOW IS
EXPECTED TO CONTINUE INTO THE WEEKEND WITH HIGH PRESSURE SITUATED
OVER THE CNTL/E-CNTL GULF. A BRIEF BURST OF WINDS IS POSSIBLE ON
SATURDAY...MAINLY OVER THE WRN WATERS...AS THE GRADIENT
TEMPORARILY TIGHTS WITH LOW PRESSURE DEVELOPING ALONG THE FRONT
OVER TX...OTHERWISE NO FLAGS ARE ANTICIPATED THROUGH THE PERIOD.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 77 94 76 94 78 / 20 20 10 20 20
KBPT 76 95 77 94 78 / 20 20 10 10 20
KAEX 74 96 75 96 75 / 30 20 20 20 30
KLFT 77 94 75 94 76 / 20 20 20 20 20
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jul 24, 3:05 AM CST, 14 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
405 AM CDT WED JUL 24 2013
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-251100-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
405 AM CDT WED JUL 24 2013
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
AFTERNOON HEAT INDICES WILL PEAK BETWEEN 100 AND 105 F.
THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS FOR PARTS OF
CENTRAL AND SOUTH CENTRAL LOUISIANA TONIGHT. IF THESE STORMS
DEVELOP THEY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THURSDAY AND FRIDAY AFTERNOON WILL SEE HEAT INDICES IN THE
100-105 F RANGE.
THERE WILL BE A SMALL CHANCE FOR THUNDERSTORMS FOR PARTS OF
CENTRAL AND SOUTH CENTRAL LOUISIANA THURSDAY AND FRIDAY. IF THESE
STORMS DEVELOP THEY WILL HAVE THE POTENTIAL TO PRODUCE GUSTY WINDS
AND DEADLY LIGHTNING.
SATURDAY NIGHT AND SUNDAY WILL BE THE BEST CHANCE TO SEE STRONG
THUNDERSTORMS ACROSS THE ENTIRE REGION. GUSTY WINDS AND DEADLY
LIGHTNING WILL BE THE PRIMARY HAZARDS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 24, 4:22 PM CST, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
522 PM CDT WED JUL 24 2013
LAZ027>029-242345-
RAPIDES LA-VERNON LA-AVOYELLES LA-
522 PM CDT WED JUL 24 2013
...SIGNIFICANT WEATHER ADVISORY FOR RAPIDES...VERNON AND AVOYELLES
PARISHES UNTIL 645 PM CDT...
AT 517 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM ALONG A LINE EXTENDING FROM 15 MILES NORTHEAST OF
HOLLOWAY TO 8 MILES NORTHWEST OF FLATWOODS TO 25 MILES NORTHWEST OF
HORNBECK...MOVING SOUTH AT 20 MPH.
THE STRONG THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...LENA...
FLATWOODS...BALL...TIMBER TRAILS...BOYCE AND PARADISE.
THE PRIMARY THREATS FROM THESE STORMS ARE FREQUENT LIGHTNING AND WIND
GUSTS 35 TO 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR BUILDING
UNTIL THESE STORMS HAVE PASSED.
THESE STORMS COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN PONDING OF WATER AROUND LOW LYING
ROADWAYS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.
LAT...LON 3150 9268 3146 9270 3140 9266 3147 9216
3134 9207 3132 9200 3123 9199 3130 9191
3119 9167 3104 9172 3098 9281 3097 9358
3100 9358 3103 9351 3110 9356 3128 9353
3128 9345 3137 9339 3135 9295 3152 9273
LANDRENEAUThunderstorm Wind, Vernon
- When
- July 24, 5:21 PM CST
- Where
- Vernon County, 0.91 mi NE of Anacoco
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.260, -93.340
The Vernon Parish Sheriffs Department reported numerous trees down across the city of Anacoco.
Funnel Cloud, Vermilion
- When
- July 25, 2:30 PM CST to 2:31 PM CST
- Where
- Vermilion County, 0.91 mi SE of Abbeville
- Reported by
- Airplane Pilot
- Coordinates
- 29.960, -92.120
A helicopter pilot reported a funnel cloud south of Abbeville.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Funnel Cloud
- A rotating column of cloud extending from a thunderstorm that did not reach the ground.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail and Damaging Winds in Nebraska, July 24, 2013$26 million · 1.75 in hail · 11 events
- Damaging Wind in Georgia, July 24, 20131 death · $5,000 · 60 kt wind · 1 event
- Dense Fog in Wisconsin, July 24, 201311 injured · $10,000 · 1 event
- Hail in Texas, July 24, 2013$250,000 · 1.25 in hail · 1 event
- Damaging Winds in Texas, July 24, 2013$100,000 · 61 kt wind · 2 events
- Flash Flooding in Arizona, July 24 to 26, 2013$78,000 · 4 events
- Hail and Damaging Winds in Montana, July 24, 20132 in hail · 30 events
- Flash Flooding and Damaging Winds in New Mexico, July 24 to 25, 2013$26,000 · 61 kt wind · 4 events
- Flood in Arkansas, July 24 to 31, 2013$30,000 · 1 event
- Flash Flood and Damaging Winds in New Mexico, July 24, 20132 injured · $11,000 · 67 kt wind · 5 events
- Hail and Damaging Winds in Nebraska, July 24, 2013$15,000 · 1.75 in hail · 8 events
- Damaging Winds in West Virginia, July 24, 2013$17,000 · 50 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 460538, 460536.